Filters








1 Hit in 0.047 sec

Peroneal nerve palsy due to compartment syndrome after facial plastic surgery

Clécio O. Godeiro-Júnior, Acary Sousa Bulle Oliveira, André Carvalho Felício, Newton Barros, Alberto Alain Gabbai
2007 Arquivos de Neuro-Psiquiatria  
A 25-year-old white man, right after bilateral rhytidoplasty, presented with agitation, necessiting use of haloperidol. Some hours after, he developed severe pain in his legs and a diagnosis of neuroleptic malignant syndrome (NMS) was considered. Even with treatment for NMS he still complained of pain. A diagnosis of lower limb compartment syndrome (CS) was done only 12 hours after the initial event, being submitted to fasciotomy in both legs, disclosing very pale muscles, due to previous
more » ... e to previous ischemia. This syndrome was not explained only by facial surgery, his position and duration of the procedure. It can be explained by a sequence of events. He had a history of pain in his legs during physical exercises, usually seen in chronic compartment syndrome. He used to take anabolizant and venlafaxine, not previously related, and the agitation could be related to serotoninergic syndrome caused by interaction between venlafaxine and haloperidol. Rhabdomyolisis could lead to oedema and ischmemia in both anterior leg compartment. This report highlights the importance of early diagnosis of compartment syndrome, otherwise, even after fasciotomy, a permanent disability secondary to peripheral nerve compression could occur.
doi:10.1590/s0004-282x2007000500018 pmid:17952289 fatcat:u65fqicwovbt5fj4biemrwceve